Hail, Camden
- When
- August 25, 2:15 PM CST to 4:00 PM CST
- Where
- Camden County, Montreal
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.967, -92.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 25, 2:15 PM CST, 0 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 315 PM CDT WED AUG 25 2004 .DISCUSSION... THE POTENTIAL FOR SEVERE WEATHER CONTINUES THIS AFTERNOON AND EVENING BUT THE OVERALL RISK MAY BE DECREASING. WATER VAPOR IMAGERY AND PROFILER DATA SHOWED A STRONG JET STREAK EXTENDING FROM NORTH CENTRAL OKLAHOMA INTO NORTHWEST MISSOURI WITH AN ASSOCIATED SHORTWAVE TROUGH MIGRATING EASTWARD ACROSS THE CENTRAL PLAINS. STRONG TO SEVERE CONVECTION WAS ONGOING NORTH OF A WELL DEFINED WARM FRONT THAT STRETCHED FROM NEAR ST. JOSEPH MISSOURI TO NORTH OF ST. LOUIS. THE AIRMASS SOUTH OF THIS BOUNDARY HAD BECOME VERY UNSTABLE. AT EARLY AFTERNOON SURFACE TEMPERATURES WERE NEAR 90 DEGREES WITH DEWPOINTS IN THE MID 70S. THIS WAS YIELDING SURFACE BASED CAPES NEAR 5000 J/KG. CONVECTION WAS BEGINNING TO DEVELOP IN THIS WARM SECTOR ALONG A WEAK THERMAL GRADIENT ON THE LEADING EDGE OF AN ADVANCING MID LEVEL DECK. 18Z SOUNDING FROM NWS SPRINGFIELD SHOWED A CAPPING INVERSION NEAR 850 MB. THIS CAP WILL BE MORE DIFFICULT TO BREAK WHERE CLOUDINESS HAS INCREASED. IN ADDITION TO THE INVERSION...THE LACKING INGREDIENT FOR STORM INITIATION IS A WELL DEFINED SURFACE BOUNDARY. A DRY LINE WAS LOCATED WELL TO THE WEST ACROSS CENTRAL KANSAS AND OKLAHOMA BUT LOW LEVEL WINDS HAD VEERED TO MORE OF A SOUTHWESTERLY DIRECTION EAST OF THIS BOUNDARY. IT APPEARS THAT THE THERMAL GRADIENT ALONG THE LEADING EDGE OF THE MID LEVEL DECK MAY ACT AS THE FOCUSING MECHANISM AT THE SURFACE AS IT TRANSLATES ACROSS SOUTH CENTRAL MISSOURI. A COUPLE OF SCENARIOS STILL POSSIBLE FOR SEVERE WEATHER. FIRST ACTIVITY MAY DEVELOP ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI WHERE BETTER SURFACE HEATING CONTINUES AND REGION COMES UNDER INFLUENCE OF THE ENTRANCE REGION OF THE JET TOWARD LATE AFTERNOON. CONVECTION MAY ALSO DEVELOP AND INTENSIFY ON BACKSIDE OF MID LEVEL CLOUD SHIELD WHERE LAPSE RATES WILL STEEPEN IN RESPONSE TO THE APPROACHING SHORTWAVE. A BELT OF STRONGER WESTERLIES WILL PERSIST ACROSS THE NORTHERN TIER OF THE U.S THE REMAINDER OF THE WEEK WHILE THE SUBTROPICAL RIDGE REMAINS STRETCHED ACROSS THE SOUTHERN U.S. SUMMER HEAT WILL REASSERT IT SELF ON THURSDAY IN THE WAKE OF THE SHORTWAVE EXITING TO THE EAST. LOW TO MIDDLE 90S WILL BE COMMON AND COMBINE WITH LOW TO MID 70 DEWPOINTS TO PRODUCE HEAT INDICES BETWEEN 100 AND 105. A HEAT ADVISORY MAY BE NEEDED FOR AREAS WEST OF THE OZARK PLATEAU BUT WILL HOLD OFF FOR NOW AS IT LOOKS BORDERLINE AT THIS TIME. A FRONT WILL SAG SOUTHWARD INTO THE REGION TO END THE WEEK. SOME UNCERTAINTY ON THE SOUTHERN EXTENT OF THIS FRONT WITH THE ETA DROPPING IT INTO THE FORECAST AREA FRIDAY AFTERNOON. GIVEN THE MOIST AND UNSTABLE AIRMASS THAT WILL BE IN PLACE...ISOLATED TO SCATTERED CONVECTION WILL BE POSSIBLE FRIDAY AFTERNOON. RAIN CHANCES WILL CONTINUE AND EVEN INCREASE FRIDAY NIGHT INTO SATURDAY AS THE FRONT PUSHES SLOWLY THROUGH THE AREA AND INTERACTS WITH AN APPROACHING SHORTWAVE. THE FRONT WILL EXIT TO THE SOUTH ON SUNDAY BUT PRECIPITATION MAY LINGER THROUGH THE MORNING UNTIL THE SHORTWAVE PASSES TO THE EAST. BROAD SUBTROPICAL RIDGE WILL BE THE CONTROLLING WEATHER FEATURE NEXT WEEK WITH LITTLE CHANCE FOR PRECIPITATION EXPECTED AT THIS TIME. && .AVIATION... BROKEN CEILINGS OF 4 TO 10 THOUSAND FEET WILL BE COMMON THROUGH THE EVENING. LOCALIZED AREAS OF OF MVFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS. GUSTY WINDS UP TO 25 MPH WILL CONTINUE UNTIL SUNSET WITH HIGHER GUSTS NEAR STORMS. LOW LEVEL WIND SHEAR WILL LIKELY DEVELOP OVERNIGHT AS SOUTHWEST WINDS INCREASE JUST OFF OF THE SURFACE. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH THROUGH TONIGHT FOR CENTRAL MISSOURI NORTH OF A LINE FROM OSCEOLA TO CAMDENTON. KS...NONE. FOSTER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED AUG 25 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 100 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. ...A SEVERE WEATHER OUTBREAK POSSIBLE THIS AFTERNOON AND EVENING... .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL OR LARGER...DAMAGING WINDS IN EXCESS OF 70 MPH...AND ISOLATED TORNADOES. TORRENTIAL RAINFALL AND LOCALIZED FLOODING ARE ALSO POSSIBLE. AREAS AFFECTED AND TIMING: THE POTENTIAL FOR SEVERE THUNDERSTORMS EXISTS OVER THE ENTIRE OUTLOOK AREA THIS AFTERNOON AND EVENING. THE HIGHEST RISK OF SEVERE STORMS WILL BE OVER NORTHERN PORTIONS OF THE OUTLOOK AREA...IN COUNTIES ALONG AND NORTHWEST OF A LINE FROM BOLIVAR TO ROLLA. THE GREATEST FLOOD POTENTIAL WILL BE ACROSS CENTRAL MISSOURI IN AREAS THAT HAVE RECEIVED HEAVY RAINFALL OVER THE PAST COUPLE OF DAYS. DISCUSSION: THE POTENTIAL OF SEVERE THUNDERSTORMS HAS INCREASED FOR THIS AFTERNOON AND EVENING WITH THE POTENTIAL OF A SIGNIFICANT SEVERE WEATHER OUTBREAK. A VERY MOIST AND EXTREMELY UNSTABLE AIRMASS WILL INTERACT WITH A AN UPPER LEVEL DISTURBANCE AND STRONG WINDS ALOFT TO PRODUCE SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE WIND PROFILE IN THE LOWER ATMOSPHERE WILL SUPPORT THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS AND POSSIBLY A FEW TORNADOES. THE GREATEST RISK OF TORNADOES WILL BE ACROSS CENTRAL MISSOURI INCLUDING THE LAKE OF THE OZARKS REGION. THE CLOSE PROXIMITY OF THE JET STREAM WILL INCREASE THE POTENTIAL OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HIGHS IN THE 90S WITH HIGH HUMIDITY LEVELS WILL COMBINE TO PRODUCE HEAT INDEX VALUES OF 100 TO 105 DEGREES THURSDAY. THE HOTTEST READINGS WILL OCCUR IN COUNTIES ALONG THE WESTERN MISSOURI BORDER AND IN CENTRAL MISSOURI. A FRONT WILL MOVE SOUTH INTO CENTRAL MISSOURI ON FRIDAY WITH WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS POSSIBLE. MOISTURE POOLING ALONG THE FRONT WILL LEAD TO STRONG INSTABILITY AND THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. HEAVY RAINFALL WILL AGAIN BE POSSIBLE FOR THE UPCOMING WEEKEND AS A COLD FRONT MOVES THROUGH THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS AFTERNOON AND EVENING BETWEEN 4 PM AND 10 PM. SPOTTERS WILL INITIALLY BE REQUIRED ACROSS THE WESTERN PORTION OF THE OUTLOOK AREA FROM MID TO LATE AFTERNOON THEN FARTHER EAST DURING THE LATE AFTERNOON AND EVENING. EMERGENCY MANAGEMENT AND SPOTTERS ARE URGED TO STAY TUNED TO THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE IN SPRINGFIELD MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF FOSTER
The Springfield radar (KSGF), 108 km away, was scanning. The volume nearest the first event began at 20:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415727.